MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The reported difficulties to remove and subsequent balloon detachment could not be confirmed based on the information available.Per the ifu, it is noted: "do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury." the cause of the device becoming stuck could not be definitively determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used during a procedure to treat the superficial femoral artery (sfa)/popliteal.180 ivl pulses were delivered.During the balloon removal attempt, the balloon would not pass through the sheath and detached from the ivl catheter.The balloon separated inside the patient after excessive force was applied during removal attempts.A second access site was required, and the detached balloon was subsequently retrieved with a snare.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24223187
Report Number3015053858-2026-00009
Device Sequence Number8205865
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)271031(10)82352167
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82352167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown